Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jan 26, 2004, 5:40 AM CST for Pike County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2004, 5:40 AM CST (11:40 UTC)
- Expired
- Jan 26, 2004, 6:15 AM CST
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Pike County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 26, 4:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
574 WUUS54 KBMX 261140 SVRBHM ALC109-261215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 539 AM CST MON JAN 26 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHEAST ALABAMA * UNTIL 615 AM CST * AT 535 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF ORION...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LINWOOD. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3186 8616 3171 8614 3195 8583 3197 8599 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 26, 5:08 AM CST, 32 minutes earlier.
Area forecast discussion, Jan 26, 5:08 AM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 AM CST MON JAN 26 2004 ...TORNADO WATCH UNTIL 10 AM CST... .SYNOPSIS...SEVERE THUNDERSTORMS WITH POSSIBLE TORNADOES ARE EXPECTED ACROSS SOUTHERN ALABAMA TODAY. THE OTHER BIG STORY IS THE WEDGE OVER EAST ALABAMA THAT WILL CAUSE A SHARP TEMPERATURE CONTRAST ACROSS THE STATE TODAY. TEMPERATURES WILL RANGE FROM LOWER 70S ON THE WEST SIDE OF THE SIDE OF THE STATE...TO UPPER 30S ON THE EAST. A COLD FRONT MOVES THROUGH THE STATE OVERNIGHT TONIGHT USHERING IN MUCH COOLER TEMPERATURES FOR MID-WEEK. && .PRELIMINARY NUMBERS... BIRMINGHAM 63 37 37 21 40 / 40 20 00 00 MONTGOMERY 68 40 43 23 42 / 70 20 00 00 && .BMX WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH #2 IN EFFECT UNTIL 10 AM CST FOR ALZ044-046-048>050. && JONES/90
Hazardous weather outlook, Jan 25, 3:05 PM CST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 PM CST SUN JAN 25 2004 ALZ011>015-017>050-252300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 305 PM CST SUN JAN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... STRONG THUNDERSTORMS ARE POSSIBLE SOUTH OF A MONTGOMERY TO AUBURN LINE THIS AFTERNOON AND TONIGHT. THE COMBINATION OF STRONG WINDS...A LOW PRESSURE DISTURBANCE...AND SOME INSTABILITY WILL BRING THE POSSIBILITY OF STRONG THUNDERSTORMS TO PARTS OF EAST CENTRAL AND SOUTHEAST ALABAMA THROUGH MONDAY MORNING. THE MAIN HAZARD FROM ANY STRONG STORMS THAT DEVELOP WOULD BE GUSTY STRAIGHT LINE WINDS UP TO 40 MPH. SHOWERS AND A FEW THUNDERSTORMS WILL WEAKEN AS THEY MOVE ACROSS EAST ALABAMA LATE THIS AFTERNOON INTO EARLY EVENING...ALTHOUGH AN ISOLATED STRONG STORM CANNOT BE RULED OUT. A MID LEVEL LOW PRESSURE DISTURBANCE WILL CAUSE MORE SHOWERS AND THUNDERSTORMS TO DEVELOP LATE TONIGHT ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST ALABAMA. A FEW OF THESE STORMS LATE TONIGHT AND MONDAY MORNING MAY BE STRONG. BESIDES STRONG THUNDERSTORMS...LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO TWO ADDITIONAL INCHES CAN BE EXPECTED THROUGH MONDAY MORNING EAST OF A SELMA TO GADSDEN LINE. .DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)... A FEW STRONG THUNDERSTORMS MAY LINGER AREAS SOUTH OF INTERSTATE 85 MONDAY MORNING. THE MAIN HAZARD WITH THESE STORMS WILL BE DAMAGING WINDS. BEYOND MONDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY...BUT SHOULD REMAIN ALERT TO CHANGING WEATHER CONDITIONS THROUGH MONDAY MORNING...ESPECIALLY AREAS ALONG AND SOUTH OF A MONTGOMERY TO AUBURN LINE. MBS/91
In the hours before
Special weather statement, Jan 26, 2:53 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 253 AM CST MON JAN 26 2004 ALZ050-260915- BARBOUR- 253 AM CST MON JAN 26 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR EASTERN BARBOUR COUNTY UNTIL 315 AM CST... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 248 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM NEAR EUFAULA...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR EUFAULA THROUGH 330 AM CST. LAT...LON 3191 8533 3178 8518 3195 8510 3206 8513
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 3:58 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 47 min |
| Jan 26, 6:10 AM CST | Severe Thunderstorm Warning | BMX | Bullock | 50 min |
| Jan 26, 7:02 AM CST | Severe Thunderstorm Warning | BMX | Russell | 43 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.